Alert archive / Georgia / Special Weather Statements in 2017
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 26, 2017, 6:48 PM EDT for Sumter County, Webster County, Georgia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2017, 6:48 PM EDT (22:48 UTC)
- Expired
- Jul 26, 2017, 7:45 PM EDT
- In force
- 57 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Sumter County, GA, Webster County, GA
The radar
The Ft Rucker radar (KEOX), 119 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
572
WWUS82 KFFC 262248
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT WED JUL 26 2017
GAZ090>092-102>104-262345-
Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
648 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...NORTHEASTERN STEWART...SUMTER...SOUTHERN
MARION AND WEBSTER COUNTIES UNTIL 745 PM EDT...
At 647 PM EDT...a line of strong thunderstorms was along a line
extending from Zellobee to Friendship to New Era...and moving
southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Preston, Cusseta, Richland, Plains, Leslie,
Weston, Sumter, Lamar, Seminole, Croxton Crossroads, New Era,
Jamestown/south Fort Benning, Brooklyn, Huntington, Renfroe, Manta,
Zellobee and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3190 8437 3197 8444 3192 8446 3195 8467
3222 8495 3242 8462 3220 8440 3213 8401
3210 8400 3191 8413 3192 8434 3189 8434
TIME...MOT...LOC 2247Z 043DEG 16KT 3232 8462 3216 8445 3210 8411
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 26, 2:56 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 26, 2:56 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 256 PM EDT Wed Jul 26 2017 .SHORT TERM /Tonight through Thursday Night/... Almost seeing a repeat today of yesterday with the shower and thunderstorm activity. Current radar loop shows showers and thunderstorms mainly across central and est GA with some isolated storms across N GA. A weak surface trough/boundary laying across south GA will continue to serve as a catalyst for convection through this evening/tonight and again Thu. Will see another round of redevelopment tomorrow afternoon as the main area of moisture and the trough does not move much over the next 24 hours. There will also be an increase in moisture and instability across north GA Thursday ahead of next approaching frontal boundary. like today A few thunderstorms could become briefly strong or severe during peak afternoon/evening heating Thursday with locally damaging wind gusts and heavy rainfall being the primary concerns. 01 .LONG TERM /Friday through Wednesday/... Extended models continue to advertise strong cold front expected to move into north Georgia late Friday afternoon/evening. The Storm Prediction Center continues to have the majority of the state in an unusual Day 3 Slight Risk for severe storm potential as the front pushes through north Georgia into early Saturday. The boundary is expected to stall across middle/south Georgia by Saturday afternoon, with dry high pressure filtering into north Georgia behind it. Have continued with likely pops across north Georgia as the front enters the state, and good chance pops with southward progression overnight. Little changes have been made to the extended forecast, with only minor massages of gridded elements to refresh based on latest model guidance. LGB/LCM && .AVIATION... 18Z Update... Some SHRA/TSRA mainly across central and east GA this afternoon with VFR conditions across the TAF sites. Things should be very similar to yesterday with the best chances for storms at the TAF sites being between 19z-23z. Winds are out of the E to NE and will slowly turn to the SE through tonight. Will see winds turn to the W to SW just after daybreak Thu. Winds speeds are expected to stay 10kt or less. //ATL Confidence...18Z Update... Confidence medium to high on all elements 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 72 91 73 90 / 20 40 10 40 Atlanta 74 90 75 89 / 20 30 5 40 Blairsville 67 85 68 81 / 30 40 20 70 Cartersville 72 91 73 88 / 10 30 10 50 Columbus 74 93 76 94 / 30 40 0 30 Gainesville 72 88 73 86 / 30 40 10 50 Macon 72 92 74 93 / 30 30 5 20 Rome 73 92 74 88 / 10 30 20 60 Peachtree City 72 91 73 90 / 20 30 5 40 Vidalia 73 89 74 92 / 40 40 20 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....LGB/LCM AVIATION...01
Hazardous weather outlook, Jul 26, 5:32 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 532 PM EDT Wed Jul 26 2017 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-271200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 532 PM EDT Wed Jul 26 2017 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered to numerous thunderstorms are expected across north and central Georgia this afternoon and evening. The favored area for development will be across central Georgia. Some storms could be strong to severe with the main hazards being strong gusty winds, heavy rain, frequent lightning and small hail. An isolated severe thunderstorm is not out of the question. Any severe thunderstorm that develops will have the potential to producing damaging wind gusts in excess of 60 mph. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Isolated severe storms are possible Friday and Saturday, mainly across north Georgia Friday and across central Georgia Saturday. The main threats will be damaging winds, frequently lightning and heavy rain. Isolated to scattered thunderstorms are possible Sunday through Tuesday, a few of which could be strong to possibly severe with strong gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 26, 4:01 PM EDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
401 PM EDT WED JUL 26 2017
GAZ051-061-062-262045-
Taliaferro GA-Hancock GA-Warren GA-
401 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN TALIAFERRO...
NORTHEASTERN HANCOCK AND WARREN COUNTIES UNTIL 445 PM EDT...
At 400 PM EDT...a strong thunderstorm was near Powelton, or 9 miles
west of Warrenton...moving southwest at 25 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Warrenton, Sparta, Norwood, Sharon, Camak, Springfield, Shoals,
Jewell, Beall Springs, Mayfield, Powelton, Barnett, Shoulderbone and
Culverton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3316 8292 3336 8315 3360 8279 3336 8256
TIME...MOT...LOC 2000Z 042DEG 20KT 3339 8283
WIND...40MPHSpecial weather statement, Jul 26, 4:24 PM EDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
424 PM EDT WED JUL 26 2017
GAZ081-082-094-095-262115-
Peach GA-Bibb GA-Houston GA-Crawford GA-
424 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...SOUTHWESTERN BIBB...
NORTHWESTERN HOUSTON AND CRAWFORD COUNTIES UNTIL 515 PM EDT...
At 423 PM EDT...a strong thunderstorm was over Skipperton, or 7 miles
southwest of Macon...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Fort Valley, Warner Robins, Centerville, Byron, Jack Brown
Estates, Rutland, Lakewood, Powerville, Skipperton, Lee Pope, Horns,
Middle Georgia Regional Airport and Miami Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3248 8387 3249 8389 3250 8393 3251 8392
3251 8393 3253 8399 3265 8405 3286 8373
3274 8359 3274 8360 3271 8360 3246 8382
TIME...MOT...LOC 2023Z 044DEG 13KT 3275 8372
WIND...40MPHSpecial weather statement, Jul 26, 4:31 PM EDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
431 PM EDT WED JUL 26 2017
GAZ062-075-076-262115-
Jefferson GA-Glascock GA-Warren GA-
431 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON...GLASCOCK
AND SOUTHEASTERN WARREN COUNTIES UNTIL 515 PM EDT...
At 431 PM EDT...a strong thunderstorm was near Bastonville, or 7
miles east of Gibson...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gibson, Wrens, Stapleton, Avera, Mitchell, Edge Hill, Edgehill,
Agricola, Grange, Bastonville and Stapletons Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3300 8255 3309 8264 3310 8264 3310 8265
3313 8266 3314 8270 3317 8272 3318 8274
3322 8274 3324 8275 3336 8255 3336 8253
3334 8250 3334 8245 3326 8234
TIME...MOT...LOC 2031Z 044DEG 15KT 3327 8248
WIND...40MPHSpecial weather statement, Jul 26, 5:01 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
501 PM EDT WED JUL 26 2017
GAZ038-049>051-061-062-074>076-262145-
Taliaferro GA-Jefferson GA-Morgan GA-Washington GA-Glascock GA-
Hancock GA-Warren GA-Oglethorpe GA-Greene GA-
501 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR TALIAFERRO...JEFFERSON...EASTERN
MORGAN...NORTHEASTERN WASHINGTON...GLASCOCK...NORTHEASTERN HANCOCK...
WARREN...SOUTHWESTERN OGLETHORPE AND GREENE COUNTIES UNTIL 545 PM
EDT...
At 501 PM EDT...a line of strong thunderstorms was along a line
extending from Penfield to near Stapletons Crossroads...and moving
southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Greensboro, Louisville, Warrenton, Sparta, Gibson, Crawfordville,
Wrens, Davisboro, Union Point, Stapleton, Woodville, White Plains,
Siloam, Avera, Norwood, Maxeys, Mitchell, Buckhead, Edge Hill and
Edgehill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3288 8256 3363 8347 3380 8312 3313 8229
TIME...MOT...LOC 2101Z 048DEG 12KT 3366 8321 3305 8251
WIND...40MPHSpecial weather statement, Jul 26, 5:26 PM EDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
526 PM EDT WED JUL 26 2017
GAZ080-093-262215-
Macon GA-Taylor GA-
526 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MACON AND TAYLOR
COUNTIES UNTIL 615 PM EDT...
At 526 PM EDT...a strong thunderstorm was over Reynolds, or near
Butler...moving southwest at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Butler, Reynolds, Ideal, Rupert, Charing, Hicks, Fickling Mill,
Potterville and Mauk.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3235 8426 3237 8425 3237 8428 3252 8444
3268 8414 3262 8407 3258 8407 3257 8405
3256 8405 3255 8401 3254 8401 3233 8424
TIME...MOT...LOC 2126Z 048DEG 13KT 3257 8414
WIND...40MPHSpecial weather statement, Jul 26, 6:48 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
648 PM EDT WED JUL 26 2017
GAZ090>092-102>104-262345-
Schley GA-Chattahoochee GA-Stewart GA-Sumter GA-Marion GA-Webster GA-
648 PM EDT WED JUL 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SCHLEY...
SOUTHEASTERN CHATTAHOOCHEE...NORTHEASTERN STEWART...SUMTER...SOUTHERN
MARION AND WEBSTER COUNTIES UNTIL 745 PM EDT...
At 647 PM EDT...a line of strong thunderstorms was along a line
extending from Zellobee to Friendship to New Era...and moving
southwest at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of these storms include
Americus, Buena Vista, Preston, Cusseta, Richland, Plains, Leslie,
Weston, Sumter, Lamar, Seminole, Croxton Crossroads, New Era,
Jamestown/south Fort Benning, Brooklyn, Huntington, Renfroe, Manta,
Zellobee and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3190 8437 3197 8444 3192 8446 3195 8467
3222 8495 3242 8462 3220 8440 3213 8401
3210 8400 3191 8413 3192 8434 3189 8434
TIME...MOT...LOC 2247Z 043DEG 16KT 3232 8462 3216 8445 3210 8411
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:15 PM EDT | Special Weather Statement | FFC | Baldwin, Putnam | 30 min |
| Jul 26, 2:44 PM EDT | Special Weather Statement | FFC | Jones | 46 min |
| Jul 26, 3:33 PM EDT | Special Weather Statement | FFC | Bibb | 42 min |
| Jul 26, 3:48 PM EDT | Special Weather Statement | FFC | Glascock | 42 min |
| Jul 26, 4:01 PM EDT | Special Weather Statement | FFC | Hancock, Warren | 44 min |
| Jul 26, 4:24 PM EDT | Special Weather Statement | FFC | Bibb, Peach | 51 min |
| Jul 26, 4:31 PM EDT | Special Weather Statement | FFC | Glascock | 44 min |
| Jul 26, 4:44 PM EDT | Severe Thunderstorm Warning | FFC | Crawford, Houston, Macon, Peach, Taylor, Twiggs | 46 min |
| Jul 26, 5:01 PM EDT | Special Weather Statement | FFC | Glascock, Greene, Hancock, Jefferson, Taliaferro, Warren | 44 min |
| Jul 26, 5:07 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Hancock, Taliaferro | 38 min |
| Jul 26, 5:26 PM EDT | Special Weather Statement | FFC | Taylor | 49 min |
| Jul 26, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Walton | 44 min |
| Jul 26, 6:16 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Morgan, Newton | 44 min |
| Jul 26, 7:02 PM EDT | Special Weather Statement | FFC | Butts | 43 min |
| Jul 26, 7:27 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 48 min |
Nearby
Special Weather Statements in Georgia, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.